Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 203, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2006, 7:01 PM EDT for Clarke County, Madison County, Oglethorpe County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2006, 7:01 PM EDT (23:01 UTC)
- Expired
- May 20, 2006, 7:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Clarke County, GA, Madison County, GA, Oglethorpe County, GA
The radar
The Greer radar (KGSP), 120 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 7:15 PM EDT | HAIL 0.75 | 1 Nw Hull, GA | ALSO, TWO TREES STRUCK BY LIGHTNING, ONE SET ON FIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 5:13 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 202303
SVRFFC
GAC059-195-221-202345-
/O.NEW.KFFC.SV.W.0203.060520T2301Z-060520T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT SAT MAY 20 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN NORTHEAST GEORGIA
MADISON COUNTY IN NORTHEAST GEORGIA
OGLETHORPE COUNTY IN NORTHEAST GEORGIA
* UNTIL 745 PM EDT
* AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COMER TO ATHENS...AND MOVING EAST
AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATSON MILL BRIDGE STATE PARK...SANDY CROSS...DIAMOND HILL AND
WINTERVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3394 8286 3385 8295 3394 8347 3417 8316
3414 8306 3409 8303 3399 8292 3400 8291
3397 8286 3398 8283 3396 8279
$$2 follow-up statements
000
WWUS52 KFFC 202322
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT SAT MAY 20 2006
GAC059-202329-
/O.CAN.KFFC.SV.W.0203.000000T0000Z-060520T2345Z/
CLARKE GA-
719 PM EDT SAT MAY 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR CLARKE COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF CLARKE COUNTY AND SEVERE
WEATHER IS NO LONGER EXPECTED THERE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING FOR
NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3395 8284 3386 8295 3391 8324 3393 8327
3399 8325 3405 8332 3417 8316 3416 8312
3414 8306 3409 8303 3399 8292 3396 8280
$$
GAC195-221-202345-
/O.CON.KFFC.SV.W.0203.000000T0000Z-060520T2345Z/
OGLETHORPE GA-MADISON GA-
719 PM EDT SAT MAY 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MADISON AND OGLETHORPE COUNTIES...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WATSON BRIDGE STATE PARK TO
SMITHSONIA...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANDY
CROSS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3395 8284 3386 8295 3391 8324 3393 8327
3399 8325 3405 8332 3417 8316 3416 8312
3414 8306 3409 8303 3399 8292 3396 8280
$$000
WWUS52 KFFC 202331
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT SAT MAY 20 2006
GAC195-202339-
/O.CAN.KFFC.SV.W.0203.000000T0000Z-060520T2345Z/
MADISON GA-
729 PM EDT SAT MAY 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF MADISON COUNTY AND SEVERE
WEATHER IS NO LONGER EXPECTED THERE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3396 8283 3387 8295 3393 8325 3401 8324
3400 8320 3404 8314 3402 8305 3403 8300
3405 8298 3398 8291 3396 8280
$$
GAC221-202345-
/O.CON.KFFC.SV.W.0203.000000T0000Z-060520T2345Z/
OGLETHORPE GA-
729 PM EDT SAT MAY 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR OGLETHORPE COUNTY...
AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER SHOWED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING
WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR SANDY CROSS...MOVING
EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VESTA.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3396 8283 3387 8295 3393 8325 3401 8324
3400 8320 3404 8314 3402 8305 3403 8300
3405 8298 3398 8291 3396 8280
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:30 PM EDT, 31 minutes earlier.
Area forecast discussion, May 20, 6:30 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT SAT MAY 20 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) SURFACE BOUNDARY STRETCHING ACROSS TENNESSEE INTO NORTH CAROLINA WILL BE THE MAIN FOCUS FOR SHOWER/THUNDERSTORM DEVELOPMENT OVER THE COUNTY WARNING AREA THROUGH THE SHORT TERM PERIOD. LATEST RUN OF MODELS SHOW BOUNDARY DIPPING INTO EXTREME NORTH GEORGIA OVERNIGHT...THEN MEANDERING SOMEWHERE ACROSS NORTH GEORGIA INTO MONDAY BEFORE DRIFTING SOUTH INTO CENTRAL GEORGIA LATE MONDAY/MONDAY NIGHT AS SURFACE HIGH PRESSURE BUILDS SOUTHEAST FROM THE GREAT LAKES REGION. NORTHWEST UPPER FLOW TO CONTINUE WITH SERIES OF WEAK IMPULSES ROTATING THROUGH...ENHANCING THE THREAT FOR PRECIP ESPECIALLY ACROSS NORTH GEORGIA. WILL CONTINUE CHANCE POPS ACROSS THE NORTH TONIGHT (MAINLY DURING THE EVENING)...BEST CHANCE EXTREME NORTH. GENERALLY A REPEAT SUNDAY INTO MONDAY WITH BOUNDARY IN THE AREA...SLIGHT CHANCE TO CHANCE POPS NORTH WITH BEST CHANCE OVER EXTREME NORTHERN COUNTIES. .LONG TERM...(TUESDAY THROUGH SATURDAY) LATEST GFS RUN SHOW FRONTAL BOUNDARY JUST SOUTH OF THE COUNTY WARNING AREA TUESDAY INTO WEDNESDAY WITH DEEPER MOISTURE OVER THE CAROLINAS AND SOUTH GEORGIA. MAY BE ABLE TO GO WITH A DRY FORECAST DURING THIS PERIOD...BUT MODELS HINT AT DEEPER MOISTURE STARTING TO SPREAD BACK INTO THE AREA WEDNESDAY NIGHT/THURSDAY AS FRONTAL BOUNDARY BEGINS TO LIFT BACK TO THE NORTH. CHANCE OF PRECIP LOOKS TO CONTINUE FRIDAY INTO SATURDAY MAINLY ACROSS THE NORTH AS BOUNDARY MEANDERS ACROSS TENNESSEE INTO THE CAROLINAS. TEMPS DURING THE PERIOD LOOK TO BE AROUND OR SLIGHTLY ABOVE NORMAL. && .AVIATION... SYNOPTIC PATTERN REMAINS UNCHANGED. UPPER LOW REMAINS ANCHORED OVER THE NE U.S. WITH FREQUENT SHORT WAVES ROTATING AROUND THE UPPER LOW ACROSS THE TN/OH VALLEY AND INTO THE SE U.S. ONE SHORT WAVE ROTATING THROUGH THE AREA NOW. A WEAK SFC BOUNDARY HAS ALSO DRIFTED INTO N GA...BUT IS ABOUT AS FAR SOUTH AS IT WILL GO. THIS WILL CONTINUE TO SERVE AS A FOCUSING MECHANISM FOR CONVECTIVE ACTIVITY FOR THE NEXT COUPLE OF DAYS. IT APPEARS THAT MOST OF THE SHRA/TSRA ACTIVITY WILL REMAIN ALONG/N OF THIS BOUNDARY...GENERALLY NORTH OF A RMG-VPC-AHN LINE THROUGH MONDAY. THUS...EXPECT ACTIVITY TO REMAIN WELL NORTH OF TAF SITES...WITH THE POSSIBLE EXCEPTION OF AHN. THEREFORE...MOSTLY VFR CONDITIONS TO PREVAIL THROUGH TAF VALID PERIOD. CEILINGS... LOWER-LEVELS WILL REMAIN FAIRLY DRY THROUGH TAF VALID PERIOD. PERIODS OF MID/HIGH CLOUDS CAN BE EXPECTED AS TSRA DEBRIS DRIFTS SE ACROSS THE AREA. MOST OF THIS WILL BE CONFINED TO AREAS NORTH OF I-20. PLAN ON VFR CIGS FOR ALL TAF SITES THIS VALID PERIOD. VISIBILITY... RADIATIONAL FOG BECOMES A SLIGHTLY GREATER CONCERN TONIGHT AS DEWPOINTS HAVE CREPT INTO THE 60S. HOWEVER...T-TD SPREADS SHOULD REMAIN IN THE 3-4 DEGREE RANGE OR BETTER FOR MOST AREAS AT MIN TEMP TIME. MAY NEED TO INTRODUCE MVFR FOG FOR MCN AND AHN...ESPECIALLY AHN NEAREST RAIN ACTIVITY TODAY...BUT THIS WOULD BE THE WORST CONDITION. NOT EXPECTING ANY FOG FOR ATL. WX... EXPECT SHRA/TSRA ACTIVITY TO REMAIN N OF ATL THIS TAF VALID PERIOD. MAY NEED TO CONSIDER MENTION OF VCTS FOR AHN THIS EVENING. OTHERWISE...NO MENTION OF WX AT TAF SITES THIS VALID PERIOD. WIND... WINDS REMAIN WEST THROUGH TAF VALID PERIOD. SUNDAY LOOKS LIKE YET ANOTHER WINDY DAY AS PATTERN REMAINS UNCHANGED WITH SFC BOUNDARY LINGERING JUST NORTH OF THE AREA. SPEEDS 5-10KTS OVERNIGHT...10-15KTS WITH GUSTS TO 20KTS SUN 15Z-22Z. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 66 88 65 84 / 20 20 20 10 ATHENS 63 90 64 87 / 20 20 20 20 GAINESVILLE 63 86 62 83 / 30 30 20 30 ROME 63 89 61 86 / 30 30 30 30 COLUMBUS 67 93 64 91 / 5 10 5 5 MACON 63 95 62 91 / 5 5 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE && 49/19
Hazardous weather outlook, May 20, 11:00 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT SAT MAY 20 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210900- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1100 AM EDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA LATE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A STATIONARY FRONT WILL MEANDER AROUND THE FAR NORTH GEORGIA... SOUTH TENNESSEE AND WESTERN CAROLINA AREA THROUGH TONIGHT. HIGH PRESSURE WILL CONTINUE OVER THE GULF OF MEXICO. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE NORTH OF CARROLLTON TO ATHENS....LATE THIS AFTERNOON AND TONIGHT. HOWEVER...A FEW THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF NORTH GEORGIA THIS MORNING. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF NORTH GEORGIA SOUTH OF CARROLLTON TO ATHENS TONIGHT. .DISCUSSION... THE AIRMASS OVER FAR NORTH GEORGIA WILL BECOME UNSTABLE LATER TODAY WITH CAPES INCREASING IN THE 2000 TO 3000 RANGE WITH LIFTED INDICES OF MINUS 4 TO MINUS 6. THIS INSTABILITY ALONG WITH A STATIONARY FRONT IN THE AREA WILL GIVE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP OR MOVE INTO THE AREA FROM TENNESSEE AND NORTH ALABAMA. THE LIMITING FACTOR WILL BE MOISTURE WITH DEW POINTS SOUTH OF THE FRONT IN THE UPPER 50S TO LOWER 60S.. .OTHER HAZARDS... GUSTY WINDS AND DRY FUEL MOISTURES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS OVER MUCH OF NORTH AND CENTRAL GEORGIA TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION ACROSS NORTH GEORGIA LATE THIS AFTERNOON OR EVENING. TDP
In the hours before
Local storm report, May 20, 4:07 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 6 ENE HIAWASSEE 34.98N 83.66W
05/20/2006 E1.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND AT TWO DIFFERENT LOCATIONS FROM
TITUS TO SCATAWAY ROAD JUST WEST OF TITUS...BOTH
LOCATIONS JUST NORTH OF U.S. HIGHWAY 76.
&&
RABLocal storm report, May 20, 4:20 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 4 WNW EPWORTH 34.97N 84.45W
05/20/2006 E1.25 INCH FANNIN GA PUBLIC
&&
RABSpecial weather statement, May 20, 4:23 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 PM EDT SAT MAY 20 2006 GAZ005-202040- 423 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZE HAIL AND 45 MPH WINDS IN MURRAY COUNTY UNTIL 430 PM EDT... AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SUMAC...AND MOVING EAST AT 35 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM AS IT MOVES ACROSS NORTH MURRAY COUNTY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. REMEMBER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 20, 5:57 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 6 ENE HIAWASSEE 34.98N 83.66W
05/20/2006 E1.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND AT TWO DIFFERENT LOCATIONS FROM
TITUS TO SCATAWAY ROAD JUST WEST OF TITUS...BOTH
LOCATIONS JUST NORTH OF U.S. HIGHWAY 76.
0350 PM HAIL 4 WNW EPWORTH 34.97N 84.45W
05/20/2006 E1.25 INCH FANNIN GA PUBLIC
0407 PM HAIL EPWORTH 34.95N 84.39W
05/20/2006 E1.75 INCH FANNIN GA PUBLIC
0411 PM HAIL 3 N BLUE RIDGE 34.91N 84.33W
05/20/2006 E1.00 INCH FANNIN GA PUBLIC
HAILED FOR TEN MINUTES IN THE GRAVLEY GAP AREA.
0435 PM HAIL 3 N YOUNG HARRIS 34.98N 83.85W
05/20/2006 E0.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND ON GEORGIA HIGHWAY 66 NORTH OF
YOUNG HARRIS.
0440 PM HAIL YOUNG HARRIS 34.93N 83.85W
05/20/2006 E0.75 INCH TOWNS GA PUBLIC
0448 PM HAIL HIAWASSEE 34.95N 83.75W
05/20/2006 E1.00 INCH TOWNS GA PUBLIC
0455 PM HAIL ELLIJAY 34.69N 84.48W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
HAIL FOR 10 MINUTES.
0500 PM HAIL 1 N ELLIJAY 34.71N 84.48W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
HAIL COVERED THE GROUND.
0510 PM HAIL 1 E ELLIJAY 34.69N 84.47W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
LARGE AMOUNT OF PENNY-SIZED HAIL AND SOME GOLF BALL-SIZED
HAIL.
0517 PM HAIL CARTECAY 34.63N 84.38W
05/20/2006 E2.75 INCH GILMER GA EMERGENCY MNGR
EXTENSIVE PERIOD OF GOLF BALL TO BASEBALL-SIZED HAIL.
0553 PM HAIL SUCHES 34.69N 84.02W
05/20/2006 E0.88 INCH UNION GA PUBLIC
&&
RABLocal storm report, May 20, 6:01 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 6 ENE HIAWASSEE 34.98N 83.66W
05/20/2006 E1.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND AT TWO DIFFERENT LOCATIONS FROM
TITUS TO SCATAWAY ROAD JUST WEST OF TITUS...BOTH
LOCATIONS JUST NORTH OF U.S. HIGHWAY 76.
0350 PM HAIL 4 WNW EPWORTH 34.97N 84.45W
05/20/2006 E1.25 INCH FANNIN GA PUBLIC
0407 PM HAIL EPWORTH 34.95N 84.39W
05/20/2006 E1.75 INCH FANNIN GA PUBLIC
0411 PM HAIL 3 N BLUE RIDGE 34.91N 84.33W
05/20/2006 E1.00 INCH FANNIN GA PUBLIC
HAILED FOR TEN MINUTES IN THE GRAVLEY GAP AREA.
0435 PM HAIL 3 N YOUNG HARRIS 34.98N 83.85W
05/20/2006 E0.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND ON GEORGIA HIGHWAY 66 NORTH OF
YOUNG HARRIS.
0440 PM HAIL YOUNG HARRIS 34.93N 83.85W
05/20/2006 E0.75 INCH TOWNS GA PUBLIC
0448 PM HAIL HIAWASSEE 34.95N 83.75W
05/20/2006 E1.00 INCH TOWNS GA PUBLIC
0453 PM HAIL SUCHES 34.69N 84.02W
05/20/2006 E0.88 INCH UNION GA PUBLIC
0455 PM HAIL ELLIJAY 34.69N 84.48W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
HAIL FOR 10 MINUTES.
0500 PM HAIL 1 N ELLIJAY 34.71N 84.48W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
HAIL COVERED THE GROUND.
0510 PM HAIL 1 E ELLIJAY 34.69N 84.47W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
LARGE AMOUNT OF PENNY-SIZED HAIL AND SOME GOLF BALL-SIZED
HAIL.
0517 PM HAIL CARTECAY 34.63N 84.38W
05/20/2006 E2.75 INCH GILMER GA EMERGENCY MNGR
EXTENSIVE PERIOD OF GOLF BALL TO BASEBALL-SIZED HAIL.
&&
RABSpecial weather statement, May 20, 6:54 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 654 PM EDT SAT MAY 20 2006 GAZ027-036-038-202345- 654 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN OGLETHORPE...CLARKE AND MADISON COUNTIES UNTIL 745 PM EDT... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM NEAR PAOLI TO NEAR ATHENS...MOVING SOUTHEAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS OGLETHORPE...CLARKE AND MADISON COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ATHENS...ARNOLDSVILLE...COMER... CRAWFORD...DANIELSVILLE AND WALTON MILL BRIDGE STATE PARK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:44 AM EDT | Red Flag Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 81 more | 14 hr |
| May 20, 9:40 AM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 9 hr |
| May 20, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 26 min |
| May 20, 3:38 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Murray | 37 min |
| May 20, 4:10 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 35 min |
| May 20, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 25 min |
| May 20, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 35 min |
| May 20, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 34 min |
| May 20, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 14 min |
| May 20, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 34 min |
| May 20, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 16 min |
| May 20, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 12 min |
| May 20, 5:25 PM EDT | Severe Thunderstorm Warning | FFC | Hall, White | 34 min |
| May 20, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer | 15 min |
| May 20, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 31 min |
| May 20, 7:13 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Murray | 32 min |
| May 20, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 42 min |
| May 20, 7:44 PM EDT | Severe Thunderstorm Warning | FFC | Union | 46 min |
| May 20, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.